Search health advice

Question

Posted by: Cristen Feeney | 18/12/2018

Q
Allergy

I have been having horrible eye allergies for the better part of a year now, though recently it’s been a lot more frequent than usual (I’m talking daily for the past 3 weeks). I checked with an opthamologist who confirmed it to be an allergy, I went to the allergist and had a full panel done (showing no allergies but horses... I am never around horses). I am dying here from the itchy, red, scratchy, swollen eyes. I have been taking allergy pills and anti-histamine drops (both of which don’t feel like they do anything). The opthamologist gave me steroids drops which I have switched over to now. The allergist said there is nothing more to test for unless I have an idea of what it is. How can I find out what it could be? It tends to be worse at work (I work in a very old school building) but happens everywhere. Help!!

EXPERT’S REPLY

Posted 20/12/2018

A
Eye allergies are particularly problematic as very often the testing for allergy comes up negative. This due to localised IgE production in the eye that doesn't enter the blood stream and show up on an allergy blood test. Provocation allergy testing in the eye is also technically difficult to undertake.  Steroidal eye drops very often help, but should not be taken for long periods due to the risks of corneal damage, glaucoma and cataracts developing.  Patanol, Spersallerg and occasional FML Liquifilm eye drops are worth trying under the supervision of your Eye Specialist.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Advertisement

Dina

Posted: 20/12/2018

Im suffering for years of skin allergies,like redrash all over my body,but at times just certain areas were affected. Im a diabetec 2 with high blood pressure, obese.....145kg!!! For the last year I am suffering tremendiously and have been using every possible creams, pills and even 3 coitzone injections, BUT NOTHING SEEMED TO HELP!!! Ive been tested for allergies and a dietision put my on a diet excuding all the culpreds! After a month and a half I am worse than before! I am using Glucophage 500mg twice a day and a blood pressure pil, Biscor 5mgl Could there be Sulfates in any of these pills?

Reply to Dina

POLL

%
Thank you for participating

%
Thank You for subscribing!